Alert archive / Oklahoma / Wind Advisories in 2026
Wind Advisory 3, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 16, 2026, 11:14 AM CST for 24 counties in Oklahoma; Hardeman County, Texas. It took effect at Feb 17, 2026, 10:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2026, 11:14 AM CST (17:14 UTC)
- In effect from
- Feb 17, 2026, 10:00 AM CST
- Expired
- Feb 17, 2026, 8:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Norman, OK
All 25 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 139 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700 WWUS74 KOUN 161714 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1114 AM CST Mon Feb 16 2026 OKZ004>007-009>012-014>018-021>024-027-033>038-TXZ083-170900- /O.NEW.KOUN.WI.Y.0003.260217T1600Z-260218T0200Z/ Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo- Canadian-Grady-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Hardeman- Including the cities of Gage, Arnett, Sentinel, Hammon, Fairview, Yukon, Alva, Snyder, El Reno, Wakita, Cheyenne, Shattuck, Hobart, Clinton, Cherokee, Carmen, Laverne, Buffalo, Lamont, Mangum, Quanah, Chickasha, Vici, Frederick, Helena, Enid, Anadarko, Tuttle, Cordell, Elk City, Granite, Medford, Lawton, Leedey, Hennessey, Mustang, Okarche, Hinton, Seiling, Concho, Altus, Watonga, Fargo, Weatherford, Geary, Woodward, Okeene, Hollis, Pond Creek, Kingfisher, Burns Flat, Taloga, and Sayre 1114 AM CST Mon Feb 16 2026 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CST TUESDAY... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, northern, northwest, southwest, and western Oklahoma and northern Texas. * WHEN...From 10 AM to 8 PM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Mahale
4 follow-up statements
016 WWUS74 KOUN 170716 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 116 AM CST Tue Feb 17 2026 OKZ004>007-009>012-014>018-021>024-027-033>038-TXZ083-172130- /O.CON.KOUN.WI.Y.0003.260217T1600Z-260218T0200Z/ Harper-Woods-Alfalfa-Grant-Ellis-Woodward-Major-Garfield-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo- Canadian-Grady-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Hardeman- Including the cities of Weatherford, Okeene, Burns Flat, Tuttle, Fairview, Mustang, Vici, Buffalo, Laverne, Okarche, Elk City, Quanah, Fargo, Cheyenne, Snyder, Chickasha, Leedey, Mangum, Taloga, Shattuck, El Reno, Gage, Kingfisher, Granite, Sayre, Alva, Seiling, Woodward, Enid, Clinton, Lawton, Helena, Carmen, Arnett, Wakita, Anadarko, Geary, Hollis, Sentinel, Yukon, Frederick, Watonga, Concho, Hennessey, Hinton, Hobart, Hammon, Cherokee, Altus, Pond Creek, Cordell, Lamont, and Medford 116 AM CST Tue Feb 17 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, northern, northwest, southwest, and western Oklahoma and northern Texas. * WHEN...From 10 AM this morning to 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Ware
309 WWUS74 KOUN 171858 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1258 PM CST Tue Feb 17 2026 OKZ004-009-010-180200- /O.UPG.KOUN.WI.Y.0003.000000T0000Z-260218T0200Z/ /O.NEW.KOUN.HW.W.0001.260217T1858Z-260218T0200Z/ Harper-Ellis-Woodward- Including the cities of Arnett, Fargo, Shattuck, Laverne, Woodward, Buffalo, and Gage 1258 PM CST Tue Feb 17 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph. * WHERE...Ellis, Harper, and Woodward Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ005>007-011-012-014>018-021>024-027-033>038-TXZ083-180200- /O.CON.KOUN.WI.Y.0003.000000T0000Z-260218T0200Z/ Woods-Alfalfa-Grant-Major-Garfield-Roger Mills-Dewey-Custer- Blaine-Kingfisher-Beckham-Washita-Caddo-Canadian-Grady-Harmon- Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman- Including the cities of Enid, Okeene, Fairview, Hobart, Vici, Alva, Helena, Hollis, Seiling, Geary, Cherokee, Sayre, Medford, Frederick, Quanah, Tuttle, Carmen, Burns Flat, El Reno, Anadarko, Hennessey, Leedey, Cordell, Lamont, Pond Creek, Hammon, Mustang, Watonga, Yukon, Granite, Lawton, Wakita, Clinton, Altus, Okarche, Sentinel, Snyder, Hinton, Taloga, Elk City, Weatherford, Kingfisher, Chickasha, Cheyenne, Mangum, and Concho 1258 PM CST Tue Feb 17 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, northern, northwest, southwest, and western Oklahoma and northern Texas. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MDU
389 WWUS74 KOUN 172110 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 310 PM CST Tue Feb 17 2026 OKZ005-006-011-014-015-180200- /O.UPG.KOUN.WI.Y.0003.000000T0000Z-260218T0200Z/ /O.EXA.KOUN.HW.W.0001.000000T0000Z-260218T0200Z/ Woods-Alfalfa-Major-Roger Mills-Dewey- Including the cities of Alva, Fairview, Helena, Leedey, Vici, Taloga, Cheyenne, Carmen, Hammon, Cherokee, and Seiling 310 PM CST Tue Feb 17 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 65 mph. * WHERE...Alfalfa, Dewey, Major, Woods, and Roger Mills Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ004-009-010-180200- /O.CON.KOUN.HW.W.0001.000000T0000Z-260218T0200Z/ Harper-Ellis-Woodward- Including the cities of Gage, Arnett, Shattuck, Laverne, Woodward, Fargo, and Buffalo 310 PM CST Tue Feb 17 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 65 mph. * WHERE...Ellis, Harper, and Woodward Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ007-012-016>018-021>024-027-033>038-TXZ083-180200- /O.CON.KOUN.WI.Y.0003.000000T0000Z-260218T0200Z/ Grant-Garfield-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo- Canadian-Grady-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Hardeman- Including the cities of Clinton, Okarche, Medford, Elk City, Enid, Mustang, Sentinel, Watonga, Altus, Hollis, Kingfisher, Pond Creek, Tuttle, Quanah, Geary, El Reno, Granite, Mangum, Concho, Burns Flat, Wakita, Chickasha, Weatherford, Lamont, Anadarko, Hinton, Okeene, Frederick, Yukon, Snyder, Hennessey, Hobart, Sayre, Lawton, and Cordell 310 PM CST Tue Feb 17 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, northern, northwest, southwest, and western Oklahoma and northern Texas. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Maxwell
857 WWUS74 KOUN 180218 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 818 PM CST Tue Feb 17 2026 OKZ004>006-009>011-014-015-180330- /O.EXP.KOUN.HW.W.0001.000000T0000Z-260218T0200Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Including the cities of Buffalo, Seiling, Gage, Cheyenne, Leedey, Laverne, Fairview, Vici, Alva, Shattuck, Hammon, Carmen, Helena, Taloga, Arnett, Fargo, Cherokee, and Woodward 818 PM CST Tue Feb 17 2026 ...HIGH WIND WARNING HAS EXPIRED... Although gusty winds will still be possible across far northwestern Oklahoma through mid-evening, the widespread windy conditions have subsided early this evening. $$ OKZ007-012-016>018-021>024-027-033>038-TXZ083-180330- /O.EXP.KOUN.WI.Y.0003.000000T0000Z-260218T0200Z/ Grant-Garfield-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo- Canadian-Grady-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Hardeman- Including the cities of Burns Flat, Sentinel, Altus, Hobart, Okarche, Wakita, Frederick, Okeene, Hinton, Elk City, El Reno, Pond Creek, Sayre, Clinton, Yukon, Quanah, Lamont, Enid, Weatherford, Hollis, Hennessey, Geary, Lawton, Granite, Mangum, Watonga, Kingfisher, Medford, Chickasha, Concho, Anadarko, Snyder, Cordell, Tuttle, and Mustang 818 PM CST Tue Feb 17 2026 ...WIND ADVISORY HAS EXPIRED... The windy conditions have decreased across the area early this evening. $$ .speg.
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 16, 5:06 AM CST, 6 hours 8 minutes earlier. Its key messages:
- Updated at 504 AM CST Mon Feb 16 2026
- Fire weather conditions return this week with Tuesday through Thursday having the greatest fire weather risk.
- Near-record temperatures are possible on Tuesday.
- Precipitation chances return towards the end of the week into the weekend.
Area forecast discussion, Feb 16, 5:06 AM CST, 6 hours 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
506 AM CST Mon Feb 16 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 504 AM CST Mon Feb 16 2026
- Fire weather conditions return this week with Tuesday through
Thursday having the greatest fire weather risk.
- Near-record temperatures are possible on Tuesday.
- Precipitation chances return towards the end of the week into
the weekend.
&&
.NEAR TERM...
(Through Monday)
Issued at 1229 AM CST Mon Feb 16 2026
Surface winds early this morning are expected to be weak across
southern Oklahoma. Clear skies will allow for sufficient
radiational cooling, so there is a chance for patchy fog to
develop along the Red River in far southeastern Oklahoma.
Southerly surface winds will quickly rebound today as troughing
along the lee of the Rockies increases. Warmer weather will also
return across the area today with afternoon temperatures ranging
from 15-20 F above normal. Generally, highs will be in the 70s
(east) to the low 80s (west). Elevated fire weather conditions are
expected this afternoon. For more information, see fire weather
discussion below.
Bunker
&&
.SHORT TERM...
(Monday night through Wednesday night)
Issued at 1229 AM CST Mon Feb 16 2026
Fire weather concerns will continue through the end of the week.
For more information, please see the fire weather section.
Mid- to high-level clouds will begin to move in from the west
Monday night into Tuesday, limiting overnight cooling. Overnight
lows will be 20-25 degrees above average, with some locations
potentially reaching warm low temperature records. A more potent
mid-level wave will help aid in strong winds across the entire
area, with potentially strong winds across western Oklahoma. Even
with the cloud cover expected, near-record temperatures are
expected Tuesday afternoon.
Surface winds will weaken some as the mid-level wave continues to
push eastward. Temperatures on Wednesday will be a few degrees
cooler for most of us, and 5-10 degrees cooler out west.
Bunker
&&
.LONG TERM...
(Thursday through Sunday)
Issued at 1229 AM CST Mon Feb 16 2026
Temperatures will be cooler on Thursday for areas to the north as a
Pacific front starts to make its way across the area. This boundary
will kick off much cooler temperatures through the weekend.
Precipitation chances will return early Friday morning and will
continue into Sunday morning. As of right now, precipitation
amounts are expected to be light.
Bunker
&&
.AVIATION...
(12Z TAFS)
Issued at 504 AM CST Mon Feb 16 2026
VFR conditions are expected to prevail at most sites through the
period, with the exception being at KDUA where patchy fog could
lead to occasional drops towards MVFR or IFR conditions. Winds
will become gustier from the south today and will remain elevated
for much of tonight as high clouds also increase from the west
late.
&&
.FIRE WEATHER...
Issued at 1229 AM CST Mon Feb 16 2026
Fire weather will be our primary hazard Monday through Thursday
of the upcoming week. The worst conditions are expected on Tuesday
across northwest/west central Oklahoma. However, Wednesday and
Thursday will have fire weather conditions across most of the
area. If wind speeds are stronger on either Wednesday or Thursday,
critical fire weather conditions could occur. Fuels will be more
receptive to fires throughout the week, as heat and poor RH
recovery are expected. Here's the day-by-day specifics:
For Monday, elevated fire weather conditions are expected across
northwest Oklahoma. Veered low-level flow will advect drier air
into northwest Oklahoma, which will result in relative humidity
falling near to 20%. This will combine with breezy south to
southwest winds to result in elevated fire weather conditions.
Farther to the east, across central Oklahoma, relative humidity
will be higher, which should temper the fire weather risk.
However, breezy winds may result in brief periods of elevated fire
weather conditions.
For Tuesday, critical to locally extreme fire weather conditions
are likely across northwest into west central Oklahoma. An intense
shortwave trough, ~105 knots at 500 mb, will lift into the
Southern Plains in tandem with the eastward expansion of a low-
level thermal ridge. Due to the low-level thermal ridge, afternoon
temperatures will rise into the mid 70s to mid 80s deg F with
near record warmth expected (~20 to 25 deg F above-normal). The
dryline will advance eastward by the afternoon as a surface low
accelerates eastward across the Plains, allowing relative humidity
values to fall to around 15% across western Oklahoma into
portions of western north Texas. Vertical mixing into strong winds
aloft (~50 knots at 850 mb) will result in wind gusts at least to
50 mph across northwest Oklahoma behind the dryline. The strong
winds and low relative humidity values will result in at least
critical fire weather conditions with the potential for locally
extreme conditions.
One mitigating factor for Tuesday is there will likely be dense
cirrus (forecast soundings indicate ~15,000 ft deep) that would
limit vertical mixing and the heating of fine fuels due to less
solar radiation. If there is no dense cirrus, wind gusts could
easily reach 60+ mph in northwest/west central Oklahoma owing to
~70 knot winds at 700 mb. Nevertheless, Tuesday has the potential
to be a significant fire day across northwest into west central
Oklahoma (especially in areas that did not receive appreciable
rainfall).
For Wednesday, elevated to near-critical fire conditions are
expected across much of the area. The dry air will continue to
advance eastward Tuesday night into Wednesday as the surface low
lifts to the northeast. While wind speeds will be lighter on
Wednesday due the departing shortwave trough, moderate mid to low-
level flow will persist across the Southern Plains in its wake
(~40 knots at 700 mb and ~25 knots at 850 mb). Therefore, while
the magnitude of the fire weather risk will be lower than Tuesday
due to weaker winds, a larger part of the area will see fire
weather conditions on Wednesday due to humidity values below 20%
across most of the area (the exception being southeast Oklahoma).
For Thursday, elevated to near-critical fire weather conditions
are expected to persist across much of the area. Weather
conditions on Thursday afternoon look to be similar to Wednesday
afternoon with dry air persisting across the area due to veered,
westerly winds. The low relative humidity (below 20% across most
of the area) will combine with breezy winds to result in at least
elevated fire weather conditions with at least some near-critical
conditions likely.
As noted above, Wednesday and Thursday will have to be watched
carefully as the fuels will become more receptive to fires given
the continued drying of fuels throughout the week.
Mahale/Bunker
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 73 55 77 49 / 0 0 0 0
Hobart OK 75 53 81 44 / 0 0 0 0
Wichita Falls TX 77 56 82 50 / 0 0 0 0
Gage OK 79 53 81 38 / 0 0 0 0
Ponca City OK 74 53 74 45 / 0 0 0 0
Durant OK 70 52 73 54 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 10 AM to 8 PM CST Tuesday for OKZ004>006-
009>011-014>016-021-022-033>036.
TX...None.
&&
NEAR TERM...13
SHORT TERM...13
LONG TERM....13
AVIATION...08The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 10:31 PM CST | Red Flag Warning | OUN | Alfalfa, Beckham, Custer, Dewey, Ellis, Greer and 9 more | 45 hr |
| Feb 16, 12:43 PM CST | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 22 more | 24 hr |
Nearby
Wind Advisories in Oklahoma, 2026Wind Advisories in Texas, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.